Aa
Aa
A
A
A
Close
Avatar universal

copaxone and hair loss

Hi,

I am going on 4 months of copaxone and my hair is starting to come out in clumps. Has anyone else experienced this?  The good news is that I have A LOT of thick hair but it can be a bit unnerving.  Thanks
11 Responses
Sort by: Helpful Oldest Newest
429700 tn?1308007823
Yes, I have had vitamin level tests by both my MS specialist and GP.  It was suggested for my vitamin D level to be better to take magnesium.  This was added a couple of months ago.  

I am going to search vitamin deficiency and hair loss on the web.

Have you looked into your thyroid levels?  A lot of MSers have an autoimmune thyroid disease.  I have thyroid disease, but the hair loss issue continues even after T3 levels show everything within range.
Helpful - 0
4530502 tn?1360540494
did you find out your vitamin levels wew off from an MS doc, GP or a natropath???  I too had some issues (seem to be on the right track now)
Helpful - 0
429700 tn?1308007823
I have hair loss, but was experiencing this before Copaxone was started in 2008.  There's many of us on the forum that have hair loss unrelated to Copaxone.  For me, I think it's either autoimmune or related to vitamin deficiency or both.  I'm learning that I am always low on a certain vitamin--lately can't keep vitamin D level up without taking a pretty signficant dose.  I don't know which vitamin is related to hair, but intended to do some research this week.
Helpful - 0
1040373 tn?1273687488
Yes!! When it happened to me I thought I was going crazy. I'm sure it was the Copaxone though. The good news is that it stopped after maybe a month or so. Hopefully it'll stop for you too! It's unnerving to run your hand through your hair and have 20 strands come out with it.
Helpful - 0
4530502 tn?1360540494
This may sound weird but #1 do the olive oil thing listed above it really helps but be careful if you have oily hair. #2 try to use moisturizing shampoo/Conditioner.  #3 SEE an herbalist!  there are fantastic herbal remidies for hair loss that are even given to patiens on Cemo.(Pill and other forms)  I too, was loosing CLUMPS of hair and it has now stopped.  I have been on Copaxone for 8 months now and had the same experiance at the 4-5 month mark.  Best wishes!!!
Helpful - 0
Avatar universal
Hi Piper,

I too considered trying another drug but the pros of this medication seem to outweigh the cons, especially when I don't feel like I even have MS but you can't deny those lesions! Best of luck!
Helpful - 0
Avatar universal
Hi.  I have been on Copaxone since Aug. 2012 and my hair is thinning at an alarming rate.  I did not know this was potential complication.  Thankfully, I have very thick hair but things are getting critical.  May have to rethink this med. altogether.
Piper46
Helpful - 0
Avatar universal
I've been on Copaxone for two months and am having problems with my hair falling out too.  My hair is long and thick, and I've always lost some, but this is more than usual. I'm hoping it will level off...
Helpful - 0
921312 tn?1351077913
i have had some hair loss as well going on 3 years with copaxone you might try this it works for me started it when i went threw cancer treatments

  on the night before you wash your hair put extra virgin olive oil in your hair be shore to rub it into your scalp then comb hair front to back then right to left make sure all the roots are oiled then if need be put on a cloth hair cap and go to bed in no cap then be sure to use old pillow case on pillow wash hair in the morning  hope this helps  

and you might try this to just started it seems to be helping for my reseeding hair line  its called RIMMEL LONDON Lash Accelerator serum  i got it cause my eyelashes were reay short and not very ful it worked great on them and i thought what the heck it clear so i tried it on my hair and its working there to  lol  
Helpful - 0
3204881 tn?1345499926
Hello,

I am going on five months of Copaxone and my hair is falling out as well. My hair was falling out before the Copaxone..... ;)

Sorry to hear that your hair is coming out the way it is. I do hope that it stops.

Best,

Tom
Helpful - 0
382218 tn?1341181487
Having been on Copaxone for > 4 years, I haven't experienced hair loss but have heard this is a (fairly rare) side effect.  You should notify your neurologist and report this adverse event to Shared Solutions.  Is it possible for you to switch to another DMD if this becomes intolerable?
Helpful - 0
Have an Answer?

You are reading content posted in the Multiple Sclerosis Community

Top Neurology Answerers
987762 tn?1331027953
Australia
5265383 tn?1483808356
ON
1756321 tn?1547095325
Queensland, Australia
1780921 tn?1499301793
Queen Creek, AZ
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Find out how beta-blocker eye drops show promising results for acute migraine relief.
In this special Missouri Medicine report, doctors examine advances in diagnosis and treatment of this devastating and costly neurodegenerative disease.
Here are 12 simple – and fun! – ways to boost your brainpower.
Discover some of the causes of dizziness and how to treat it.
Discover the common causes of headaches and how to treat headache pain.
Two of the largest studies on Alzheimer’s have yielded new clues about the disease